MAUDE Adverse Event Report: LUMENIS LTD. XPEEDA DSL FIBER; HOLMIUM (HO:YAG) SURGICAL LASERS AND DELIVERY DEVICE

LUMENIS LTD. XPEEDA DSL FIBER; HOLMIUM (HO:YAG) SURGICAL LASERS AND DELIVERY DEVICE
Model Number XPEEDA DSL FIBER
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search of the complaint database revealed that no other complaints exist for the specified lot.A review of subject device risk files identified the following risk of 'foreign body in the body cavity': (1003791_k : risk #7.1.1) triggered by "side firing fiber's stainless steel cap (tip) is separated from the fiber" has the potential to lead to lacerations (patient injury).In the reported case, the fiber piece was retrieved and a new fiber was used to complete the case with no reported injury or patient complications having been received.The risk has been quantified and found to be negligibly small, and the risk has been characterized and documented as acceptable within full risk assessment.The subject device is expected to be returned to the manufacturer for further investigation; if new information is received with which to determine a cause for reported event, lumenis will file a follow-up mdr.
 
Event or Problem Description
A user facility reported that during a procedure in which a lumenis xpeeda fiber was being utilized , the tip of the fiber broke off in the patient.The tip was retrieved and a new fiber was used to complete the case.No report of patient injury was received, and the event did not cause or contribute to any change in the patient's condition.

Brand Name
XPEEDA DSL FIBER
Common Device Name
HOLMIUM (HO:YAG) SURGICAL LASERS AND DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma street
po box 240
yokneam, 20692
IS  20692
MDR Report Key9731660
Report Number3004135191-2020-00014
Device Sequence Number11363106
Product Code GEX
UDI-Device Identifier07290109140278
UDI-Public07290109140278
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2023
Device Model NumberXPEEDA DSL FIBER
Device Catalogue NumberAC-1000729
Device Lot Number08990618
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2020
Initial Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1